Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 125, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 21, 1998, 2:42 AM CDT for Franklin County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 21, 1998, 2:42 AM CDT (07:42 UTC)
- Expired
- Sep 21, 1998, 5:10 AM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Franklin County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1325 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 210743 FFWBNA TNC051-211010- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 242 AM CDT MON SEP 21 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL AND EASTERN FRANKLIN COUNTY IN MIDDLE TENNESSEE * UNTIL 510 AM CDT * AT 238 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BATCH OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN IN CENTRAL AND EASTERN FRANKLIN COUNTY... MOVING EAST AT 15 TO 20 MPH. THESE SHOWERS AND THUNDERSTORMS WERE PRODUCING AS MUCH AS 1.5 INCHES OF RAIN IN JUST AN HOURS TIME. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! DICKSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 2:30 AM CDT, 12 minutes earlier.
Area forecast discussion, Sep 21, 2:30 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 AM CDT MON SEP 21 1998 CRNT 88-D SHWNG MOD TO HVY RAIN ACRS SE FA. FFW HAD BEEN ISSUED FOR SRN LAW/GILES CNTYS. RAINFALL RATES HAVE BEEN DROPPING A BIT IN THE LAST COUPLE HRS...AND BLV THAT SOAKING RAINFALL ABT OVR FOR MOST OF OUR FA PER IR LOOP WHICH IS SWNG SM SUBSIDENCE BETWEEN APPROACHING COLD FRONT IN CNTRL IL AND HERMINE REMNANTS. WE WILL RMN IN DEEP TROP RH HWVR AND MDLS DO INDCT WKNG S/W J TO OUR WEST MVNG INTO AREA TDY. WUD NOT TAKE A WHOLE LOT TO KICK OFF MORE SHRA/TSRA THUS WUD RECMND KEEPING ONGOING POPS FOR BNA TDY/TNT BUT MAYBE DROPPING CHNC TO 40/20. MDLS INDCTNG THAT H8 FRCNG EAST OF LOW...CRNTLY MVG INTO SW AL...WL SHUNT EASTWRD AS WINDS BCM MORE SW. THUS EXPCT END TO SOAKING RAINS FOR SE FA AFT CRNT BATCH EXITS AREA. DONT BELIEVE THIS WL BE THE COMPLETE END OF CHNC RAIN ACRS MD TN THO. AFOREMENTIONED WKNG S/W MVG INTO FA... TROP ATMOS...AND W/ CRNT POS OF HERMINE...BLV 30-40 CHNC POPS FOR RMNDR OF AREA ALSO OK TDY AND TNT...SIMIALR TO BNA ZN. CLD FRNT TO MAKE IT INTO AREA DURING DAY TUES...LIKE 30 POPS HERE. LOTS OF CLD CVR AGN MAKING HIS IN LO 80S WITH SM PSBLE SUN...HO-83 OUT AT BNA YSTERDY...BUT DOUBT WE REACHED 80 W/ ALL THE CLDS. DIURNAL SWING OF ONLY SLIGHTLY GRTR THAN 10 DGRS...THEN LRGR AFT CFP. FAN/FWC LUK RSNBL. BNA EBE 82/70/83/61 DICKSON
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 11:45 PM CDT | Flash Flood Warning | OHX | Giles, Lawrence | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.